View Full Version : Prednisolone (prednisone) facial swelling.
01-21-2011, 12:32 AM
The majority on "we have lupus" know long term steroids cause severe facial swelling. I am currently on 12.5mg and the swelling is still pretty bad..not as bad as 20mg tho. Just a quick question: Do others that take prednisolone long term have fluid build up around the eyes, which gets worse the more salt you consume. When I got down to 5mg last time the facial swelling went away.
01-21-2011, 11:15 AM
I take 5-10mgs daily, sometimes 15 if I'm having a very bad day. Nothing really happens to me with this drug, and I don't want to go off it because it works best for me. The antimalarial drugs do nothing.
01-21-2011, 05:17 PM
yes i found the higher dose you take the more my face swelled now that i am 5mg a day the swelling has gone down i know it is a pain but it is just something we have to accept with this drug hope you feel better soon hugs kim l
I am on 5 mg a day and I stay swollen. Not as bad as when I am on higher doses but I still have swelling. I look like a fat chipmunk!
01-21-2011, 08:13 PM
A fat chipmonk! LOL My face has gotten very round and puffy and now I'm only taking 5mg. I've noticed my midrif is also much larger. I've had a lot of weight gain though so I don't know if it's from that or the prednisone or a combination of both. For me it makes life worth living so I don't want to complain too much. Just think... we'll never have wrinkles!!
01-24-2011, 11:38 PM
note my name-predcheeks!!..i just saw pics from a friend's wedding and i didn't even look like myself..i look so puffy! it's not fun seeing yourself puffy in pics! i'm recently down to 5mg..desperately wish there was something to fix that side effect! not ready to give up the prednisone..but i'm over the cheeks and weight gain! glad i'm not alone and i like the no wrinkle theory :)
Linda From Australia
05-19-2011, 06:00 AM
I have just been put on Prednisolone 5mg a day. I really hope I don't get any side effects, especially after loosing 16kg (35 pounds) in a year. I was so blown up with kidney issues a year ago, and don't want to get back there.
The only thing I am a bit concerned about at the moment is that I am due to have my first dose in the morning, and my rheummy is going away for 3 weeks. I hope nothing happens during that time
05-19-2011, 06:37 AM
I hope you have some relief from the Prednisolone, I've been on it 40 years with no serious side effects.
5mg is a low dose and should not give you any major problems infact I'm sure it should releave some of those aches.
Will be interested to hear how you are on Sat. Will email directions tomorrow